Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Vitamin D overdose- how long does it take for it to leave my system?
    avatar
    ltlwhitebtrfly posted:
    Hello all,
    I had blood tests done recently to check my thyroid levels (because I was severely overdosed on thyroid medicine and turned hyperthyroid for a long period of time. It has taken 4 months so far but it won't be until March that I will know how my thyroid is doing- I haven't been on meds since October.) Anyway, while they were checking my thyroid levels they also checked my vitamin b12 and d because I have been known to be deficient in them.

    It came up that I was very mildly low in vitamin d so my doctor said to take 1,000 IU daily... so I did. 2 days later I started becoming extremely constipated with gi upset and problems, nausea, and gradually over the next few days, periods of dizziness with nausea, horrible taste in my mouth in the mornings, and having frequent urination. I took the D for 6 days and stopped it completely this past Monday 01/16. My symptoms have slowly been improving over the past few days, and my doctor said to let her know if I don't improve but thankfully I have been here and there as some of the symptoms are disappearing, it's just taking awhile.

    My question is- how long does it take for Vitamin D to leave the body? and How long will it take for my body to "normalize" from this?

    Thank you!
    Jess
    Reply
     
    avatar
    georgiagail responded:
    Because you took this for such a short period of time...and because this amount wasn't significantly higher than the current RDI for vitamin D, you should see a decrease in this symptoms very quickly:

    http://ods.od.nih.gov/factsheets/vitamind

    Gail


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.